# SDR USAASB00351

- Difficulty date: December 18, 2000
- Submitted: January 29, 2001
- Operation: Air carrier
- Aircraft: N243US
- Make and model: Boeing 737201
- Aircraft serial: 22445
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 45,221 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, M, A
- Precautionary procedure: E, F, A

## Discrepancy

FLL - FLT 2828 - ON CLIMB-OUT FROM FLL, EN ROUTE TO BOS, THE NR 2 ENGINE EXPERIENCED A COMPRESSOR STALL AND HIGH EGT.  CAPTAIN SHUTDOWN THE NR 2 ENGINE, DECLARED AN EMERGENCY AND ADVISED THE FLIGHT ATTENDANTS THEY WERE RETURNING TO FIELD AT FLL. CAPTAIN FIRED THE NR 2 ENGINE FIRE BOTTLE AFTER FLIGHT ATTENDANT REPORTED A PASSENGER SEEING FLAMES FROM THE ENGINE.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AT FLL AND TAXIED TO THE GATE.  TOTAL SINGLE ENGINE TIME WAS 10 MINUTES.  MAINTENANCE REMOVED AND REPLACED THE NR 2 ENGINE ASSEMBLY AND THE FIRE BOTTLE.  OPS CHECK AND LEAK CHECK GOOD.  (M)
